MAUDE Adverse Event Report: STRYKER GMBH CROSS PLATE MTP, RIGHT ANCHORAGE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH CROSS PLATE MTP, RIGHT ANCHORAGE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number PLP14342
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Patient did not release the product.
 
Event or Problem Description
It was reported that doctor removed a broken mtpcp plate along with 3 mm know i¿m locking screws and replaced with a new plate and 3.5 no locking screws.Patient required a revision surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event that cross plate mtp, right anchorage was alleged of 'implant breakage after surgery' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event such as how much time after the primary intervention did the device break, the patient's activity level, as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on complaint history review, some possible root causes are, but are not limited to: an early loading of the device, before bone consolidation.As a reminder, the ifu says: "the product does not allow the immediate resumption of activity by the patient and is not designed to support an immediate load.Immobilization is necessary during the osteosynthesis." the use of the device on an obese patient (bmi= ), which could have shortened the lifetime of the device.Indeed, the ifu reminds: excess weight, intense professional or sporting physical activity that exposes the implant to excessive or repeated loads." the bending of a cp plate, which is against operative technique instructions.Indeed, the operative technique states: " when utilizing the plate benders, the following guidelines should be adhered to: do not apply on cp plates." a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
CROSS PLATE MTP, RIGHT ANCHORAGE
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7472242
Report Number0008031020-2018-00327
Device Sequence Number19234401
Product Code KTT
UDI-Device Identifier07613252260608
UDI-Public(01)07613252260608
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K121252
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberPLP14342
Device Catalogue NumberPLP14342
Device Lot NumberV08494
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2018
Supplement Date Received by Manufacturer05/30/2018
Initial Report FDA Received Date04/30/2018
Supplement Report FDA Received Date06/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight72